Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Amarillo, TX

May 7, 2006Hansford County, Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 7, 2006, 8:46 PM CDT for Hansford County, Ochiltree County, Texas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2006, 8:46 PM CDT (01:46 UTC)
Expired
May 7, 2006, 9:45 PM CDT
In force
59 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

Counties Hansford County, TX, Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 146 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 9:10 PM CDTHAIL 0.882 W Perryton, TXNICKEL SIZE HAIL REPORTED 2 MILES WEST OF PERRYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 8:01 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
632 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 080148
SVRAMA
TXC195-357-080245-
/O.NEW.KAMA.SV.W.0039.060508T0146Z-060508T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
  NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF PERRYTON

* UNTIL 945 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF WAKA...OR ABOUT 20 MILES NORTH OF SPEARMAN...AND
  MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FARNSWORTH AND WOLF CREEK PARK.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL NEAR HARDESTY IN TEXAS COUNTY OKLAHOMA.  THE STRONG 
WINDS ASSOCIATED WITH THIS STORM WILL SPREAD SOUTHEAST INTO THE 
NORTHEASTERN PART OF SHERMAN COUNTY AND INTO NORTHERN HANSFORD 
COUNTY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
      3647 10057

$$


JORDAN
2 follow-up statements
000 
WUUS54 KAMA 080151 CCA
SVRAMA
TXC195-357-080245-
/O.COR.KAMA.SV.W.0039.060508T0146Z-060508T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED TEXT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT SUN MAY 7 2006

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS
  NORTHERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS
  THIS INCLUDES THE CITY OF PERRYTON

* UNTIL 945 PM CDT

* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17
  MILES NORTHWEST OF WAKA...OR ABOUT 20 MILES NORTH OF SPEARMAN...AND
  MOVING SOUTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FARNSWORTH AND WOLF CREEK PARK.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL NEAR HARDESTY IN TEXAS COUNTY OKLAHOMA.  THE STRONG 
WINDS ASSOCIATED WITH THIS STORM WILL SPREAD SOUTHEAST INTO THE 
NORTHEASTERN PART OF HANSFORD COUNTY AND INTO NORTHERN OCHILTREE 
COUNTY. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
      3647 10057

$$


JORDAN
000 
WWUS54 KAMA 080221
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
919 PM CDT SUN MAY 7 2006

TXC195-357-080245-
/O.CON.KAMA.SV.W.0039.000000T0000Z-060508T0245Z/
HANSFORD TX-OCHILTREE TX-
919 PM CDT SUN MAY 7 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES...

AT 916 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PERRYTON...
MOVING EAST AT 45 MPH.

LOCAL LAW ENFORCEMENT OFFICERS REPORTED HAIL UP TO NICKEL SIZE IN 
DIAMETER 2 MILES WEST OF PERRYTON AT 910 PM WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT 
LIMITED TO WOLF CREEK PARK.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY
MORNING FOR THE PANHANDLE OF OKLAHOMA AND THE PANHANDLE OF TEXAS.

LAT...LON 3647 10088 3647 10157 3621 10112 3620 10056
      3647 10057

$$


JORDAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:07 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 7, 3:07 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
307 PM CDT SUN MAY 7 2006

.DISCUSSION...CONVECTION ALREADY DEVELOPING TO THE NORTH AND WEST OF
THE CWA THIS AFTERNOON. SKIES CLEARED OUT NICELY ACROSS THIS REGION
TODAY...ALLOWING GOOD INSOLATION TO HELP DESTABILIZE THE ATMOSPHERE.
LIFT IS ALSO AIDED BY THE INFLUENCE OF SHORTWAVE TROF MOVING ACROSS
THE ROCKIES IN THE NORTHWESTERLY FLOW ALOFT. WITH LOW-LEVEL JET
PROGGED TO INTENSIFY THIS EVENING AND STEEPENING LAPSE RATES...THERE
REMAINS A THREAT FOR SEVERE WEATHER ACROSS THE PANHANDLES. HAVE
RETAINED THE MENTION OF SEVERE IN THE ZONES WITH THAT IN MIND. EXPECT
COMPLEX TO TRAVERSE THE CWA OVERNIGHT...CLEARING THE AREA BY 12Z
MONDAY. WILL CONTINUE 30-40 POPS FOR THE OVERNIGHT PERIOD. FOR MORE
ON THIS...SEE THE SWODY1.

TEMPS EXPECTED TO WARM BACK INTO THE 80S ON MONDAY ACROSS THE AREA.
WINDS SHOULD GENERALLY BE FROM THE WEST TO SOUTHWEST...WHICH WILL
HELP TO SET UP THE DRY LINE ACROSS THE EASTERN ZONES. WILL CONTINUE TO
MENTION SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN TWO COLUMNS
OF COUNTIES. SURFACE TROF IS PROGGED TO SLIDE EAST MONDAY
NIGHT...WHICH WILL BRING A COLD FRONT INTO THE PANHANDLES BY EARLY
TUESDAY. TEMPS SHOULD REMAIN IN THE UPPER 70S TO LOWER 80S ON TUESDAY
DESPITE THE FRONTAL PASSAGE. STRONGER SURGE OF COOLER AIR EXPECTED
TUESDAY NIGHT. NAM AND GFS DIFFER A BIT ON THIS SCENARIO BUT WILL
CONTINUE TO FAVOR THE GFS AS THIS HAS BEEN THE MOST COMMON SOLUTION
FOR THE PAST SEVERAL RUNS. HAVE RAISED POPS A BIT FOR TUESDAY
NIGHT...WITH SLIGHT CHANCE CONTINUING INTO THE DAY ON WEDNESDAY. SOME
OF THE GUIDANCE CONTINUES TO SHOW PRECIP CHANCES ON WEDNESDAY NIGHT
AS ISENTROPIC UPGLIDE INCREASES BUT I AM NOT BUYING THAT YET. THINKING
MORE IN THE WAY OF CLOUDS AND DRIZZLE AS OPPOSED TO MEASURABLE PRECIP AT
THIS POINT. MODEL INCONSISTENCIES AT THE END OF THE WEEK CONTINUE
WITH THE 12Z GFS COMING IN QUITE A BIT WETTER THAN THE 00Z. HAVE KEPT
THE FORECAST FOR THE EXTENDED PERIODS DRY AT THIS TIME...BUT WILL
SHOW 10 PERCENT POPS IN GRIDS SINCE THE 12Z RUN IS MORE OF AN
OUTLIER. THE 00Z MEX TEMPS SEEMED REASONABLE AS WELL AND SAW LITTLE
REASON TO DEVIATE MUCH.

24/MJ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                52  85  53  82 /  30  10  10  10
BEAVER OK                  54  84  53  77 /  40  20  20  10
BOISE CITY OK 	 	   50  85  49  74 /  40  10  10  10
BORGER TX 		   57  86  57  82 /  40  10  10  10
BOYS RANCH TX 		   51  88  54  83 /  30  10  10  10
CANYON TX 		   51  87  53  87 /  30  10  10  10
CLARENDON TX 		   56  84  57  87 /  40  20  20  10
DALHART TX 		   48  86  52  78 /  30  10  10  10
GUYMON OK 		   52  85  52  76 /  40  10  10  10
HEREFORD TX 		   51  87  52  86 /  30  10  10  10
LIPSCOMB TX 		   55  83  56  79 /  40  20  20  10
PAMPA TX 		   55  85  56  78 /  40  20  20  10
SHAMROCK TX 	 	   55  84  58  85 /  40  20  20  10
WELLINGTON TX 		   57  85  60  88 /  40  20  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

24/02
Hazardous weather outlook, May 7, 1:00 PM CDT, 7 hours 46 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN MAY 7 2006

OKZ001>003-TXZ001>020-081100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN MAY 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. AN
UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE
SOUTHERN HIGH PLAINS LATER THIS AFTERNOON AND EVENING. THIS WILL
CAUSE SCATTERED THUNDERSTORMS TO DEVELOP OVER THE HIGHER TERRAIN OF
SOUTHEAST COLORADO AND EASTERN NEW MEXICO THIS AFTERNOON...THEN MOVE
SOUTHEAST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS
AFTERNOON AND TONIGHT. SOME OF THE STORMS WHICH FORM WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND
EVENING ACROSS THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS
PANHANDLES AS THE DRYLINE MOVES INTO THAT AREA. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY ACROSS ALL
OF THE OKLAHOMA AND TEXAS PANHANDLES AS A COLD FRONT AND UPPER LEVEL
LOW PRESSURE SYSTEM MOVE THROUGH THE REGION. HOWEVER...ANY STORMS
THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD MONITOR THE LATEST WEATHER
FORECASTS AND BE READY FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON
AND EVENING.

ANDRADE

In the hours before

Special weather statement, May 7, 6:46 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN MAY 7 2006

TXZ012-080045-
POTTER TX-
646 PM CDT SUN MAY 7 2006

...STRONG THUNDERSTORM IN POTTER COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF AMARILLO AT
646 PM CDT...MOVING EAST AT 30 MPH.  THIS IS A SMALL STORM THAT WILL
AFFECT PRIMARILY THE FAR NORTHERN PORTIONS OF THE CITY OF
AMARILLO...RIVER ROAD...AND RICK HUSBAND INTERNATIONAL AIRPORT.

PEA TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN POTTER COUNTY...INCLUDING THE CITY OF AMARILLO...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JORDAN
Local storm report, May 7, 8:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
802 PM CDT SUN MAY 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             6 NW GUYMON             36.75N 101.56W
05/07/2006  E1.00 INCH       TEXAS              OK   EMERGENCY MNGR

            QUARTER SIZE HAIL COVERING GROUND AT THE INTERSECTION OF
            HIGHWAY 64 AND NORTH-SOUTH 77.

&&

MJ
Local storm report, May 7, 8:05 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT SUN MAY 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             7 N GOODWELL            36.70N 101.63W
05/07/2006  M1.75 INCH       TEXAS              OK   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED 7 MILES NORTH OF GOODWELL.

&&

MJ
Special weather statement, May 7, 8:07 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT SUN MAY 7 2006

TXZ002-080130-
SHERMAN TX-
807 PM CDT SUN MAY 7 2006

...STRONG THUNDERSTORM IN SHERMAN COUNTY...

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL SHERMAN COUNTY AT 807
PM CDT...MOVING EAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SHERMAN COUNTY...ESPECIALLY THOSE ALONG HIGHWAY 15 HEADING
EAST FROM STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JORDAN
Local storm report, May 7, 8:38 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
838 PM CDT SUN MAY 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             3 W HARDESTY            36.61N 101.25W
05/07/2006  E0.75 INCH       TEXAS              OK   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 3 MILES WEST OF HARDESTY

&&

MJ
Local storm report, May 7, 8:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
845 PM CDT SUN MAY 07 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             HARDESTY                36.61N 101.19W
05/07/2006  M0.88 INCH       TEXAS              OK   FIRE DEPT/RESCUE

            NICKEL SIZE HAIL REPORTED IN HARDESTY.

&&

MJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 9:32 PM CDTSevere Thunderstorm WarningAMALipscomb43 min
May 7, 10:06 PM CDTSevere Thunderstorm WarningAMAMoore29 min
May 7, 10:10 PM CDTSevere Thunderstorm WarningAMAHutchinson50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.